Alert archive / New Jersey / Small Craft Advisories in 2025
Small Craft Advisory 63, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at May 9, 2025, 3:30 AM EDT. It took effect at May 9, 2025, 7:27 PM EDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2025, 3:30 AM EDT (07:30 UTC)
- In effect from
- May 9, 2025, 7:27 PM EDT
- Expired
- May 10, 2025, 6:00 PM EDT
- In force
- 23 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
470 WHUS71 KPHI 090730 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 330 AM EDT Fri May 9 2025 ANZ450>455-092030- /O.NEW.KPHI.SC.Y.0063.250510T0200Z-250510T1900Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 330 AM EDT Fri May 9 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 PM EDT SATURDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Portions of Atlantic coastal waters. * WHEN...From 10 PM this evening to 3 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-092030- /O.NEW.KPHI.SC.Y.0063.250510T0200Z-250510T1700Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 330 AM EDT Fri May 9 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EDT SATURDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and choppy waters expected. * WHERE...Delaware Bay waters. * WHEN...From 10 PM this evening to 1 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AKL
6 follow-up statements
145 WHUS71 KPHI 091357 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 957 AM EDT Fri May 9 2025 ANZ450>455-100300- /O.EXT.KPHI.SC.Y.0063.250510T0200Z-250510T2200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 957 AM EDT Fri May 9 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EDT SATURDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Portions of Atlantic coastal waters. * WHEN...From 10 PM this evening to 6 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-100300- /O.EXT.KPHI.SC.Y.0063.250510T0200Z-250510T2200Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 957 AM EDT Fri May 9 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EDT SATURDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and choppy waters expected. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...From 10 PM this evening to 6 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
405 WHUS71 KPHI 091902 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 302 PM EDT Fri May 9 2025 ANZ450>455-101015- /O.CON.KPHI.SC.Y.0063.250510T0200Z-250510T2200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 302 PM EDT Fri May 9 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EDT SATURDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Portions of Atlantic coastal waters. * WHEN...From 10 PM this evening to 6 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-101015- /O.CON.KPHI.SC.Y.0063.250510T0200Z-250510T2200Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 302 PM EDT Fri May 9 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EDT SATURDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and choppy waters expected. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...From 10 PM this evening to 6 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
684 WHUS71 KPHI 092327 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 727 PM EDT Fri May 9 2025 ANZ450>455-101230- /O.EXT.KPHI.SC.Y.0063.250509T2327Z-250510T2200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 727 PM EDT Fri May 9 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT SATURDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...Portions of Atlantic coastal waters. * WHEN...Until 6 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-101230- /O.EXT.KPHI.SC.Y.0063.250509T2327Z-250510T2200Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 727 PM EDT Fri May 9 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT SATURDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and choppy waters. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...Until 6 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
533 WHUS71 KPHI 101008 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 608 AM EDT Sat May 10 2025 ANZ450>455-102200- /O.CON.KPHI.SC.Y.0063.000000T0000Z-250510T2200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 608 AM EDT Sat May 10 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...Portions of Atlantic coastal waters. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-102200- /O.CON.KPHI.SC.Y.0063.000000T0000Z-250510T2200Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 608 AM EDT Sat May 10 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and choppy waters. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AKL
619 WHUS71 KPHI 101714 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 114 PM EDT Sat May 10 2025 ANZ450>455-102200- /O.CON.KPHI.SC.Y.0063.000000T0000Z-250510T2200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 114 PM EDT Sat May 10 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...West winds 10 to 15 kt with gusts up to 25 kt. * WHERE...Portions of Atlantic coastal waters. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-102200- /O.CON.KPHI.SC.Y.0063.000000T0000Z-250510T2200Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 114 PM EDT Sat May 10 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt and a moderate chop. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hoeflich
858 WHUS71 KPHI 102142 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 542 PM EDT Sat May 10 2025 ANZ450>455-102245- /O.EXP.KPHI.SC.Y.0063.000000T0000Z-250510T2200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 542 PM EDT Sat May 10 2025 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM EDT THIS EVENING... Winds and seas have diminished below advisory levels. $$ ANZ430-431-102245- /O.EXP.KPHI.SC.Y.0063.000000T0000Z-250510T2200Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 542 PM EDT Sat May 10 2025 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM EDT THIS EVENING... Winds and seas have diminished below advisory levels. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at May 8, 9:47 PM EDT, 5 hours 43 minutes earlier.
Area forecast discussion, May 8, 9:47 PM EDT, 5 hours 43 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 947 PM EDT Thu May 8 2025 .SYNOPSIS... An upper level system will arrive tonight and Friday with surface low pressure also crossing our area. This exits the region Saturday with high pressure building in during the weekend. A weak cold front however may settle across our area Saturday night into Sunday. High pressure shifts offshore Monday into Tuesday, then low pressure looks to arrive from the southwest Wednesday into Thursday. && .NEAR TERM /THROUGH FRIDAY/... For tonight, rain transitions from more of a convective nature to stratiform as an area of low pressure develops along the stalled boundary. This will result in widespread rainfall tonight with some embedded thunder. Threat for flooding and excessive rain is low however as HREF probability of 0.5 inch per hour rainfall rates are less than 10%. With some elevated instability, there could be a few rumbles of thunder, but not expecting any severe weather by any means. For Friday, the trend has been wetter as low pressure will take its time moving up the New Jersey coast. This will result in periods of showers through the day and overall dreary conditions with a weak onshore flow until the low passes. Drier air comes in on the backside of the weak surface low, but thinking showers don't really move out until Friday night. Temperatures will be in the 60s for the most part with 70s in far South Jersey/lower Delmarva, and 50s in the Poconos. In terms of total rainfall amounts, thinking a general 1-2 inches mainly from Philadelphia on north, with around an inch or just under south and east of the Philadelphia metro. This should mainly be a beneficial rain. A Flood Watch was considered, especially for northern areas, as it would not be a surprise to see some areas get above 2 inches up that way. However, the Poconos and NW NJ are in anywhere from D0 (abnormally dry) to D2 (Severe Drought), indicating that it has been dry and the soil can handle more rain. And while the forecast is for upwards of 2 inches, it should fall over a long duration to the point where 1, 3, and 6 hour FFGs are not exceeded. Additionally, ensemble river forecasts, even in our most flood prone regions (the Passaic Basin) do not show rivers even getting into action stage for the 90th percentile. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... Turning warmer with drying conditions through the weekend. As a closed low crosses our area Friday night and surface low pressure moves to near coastal New England, drier air will overspread our area from the west. Lingering showers Friday night, perhaps an evening thunderstorm, especially across the northern areas within some wrap around moisture will end from south to north. Otherwise, the closed low moves farther away from our area during Saturday. High pressure is forecast to build into the Ohio Valley by Saturday night. This combined with the departing low will result in a tight pressure gradient across our area Saturday. A west to west- northwest breeze should start to increase some Friday night, then as deeper mixing develops during the day Saturday it will become breezy. The depth of the mixed layer looks to support wind gusts to around 30 mph during the daytime, although this should start to weaken/diminish fairly quickly late in the afternoon and especially Saturday evening. As we go through Sunday, some cyclonic flow looks to remain in place into our area however surface high pressure is forecast to build across our area. This will result in much less wind and also warmer temperatures. There should be plenty of sunshine given the drier air mass in place, although cannot rule out a touch of high level clouds streaming in from the west and south late with a southern storm system. Given the lighter flow and warmer temperatures on land, sea and bay breeze circulations should develop Sunday afternoon which will offer some cooling closer to the coasts. && .LONG TERM /MONDAY THROUGH THURSDAY/... Summary...Dry to start, then an increasing chance for showers. Synoptic Overview...A mid level ridge is forecast to be across our area as a trough departs the Canadian Maritimes. Meanwhile, a closed low sliding across the Gulf coast states to the Tennessee Valley is forecast to gradually move to the northeast and arrive in our region Wednesday into Thursday. This feature is forecast weaken some as it arrives. At the surface, high pressure shifts offshore as the mid level ridge does as well. Low pressure across the Gulf coast states will lift northeastward and arrive into our region Wednesday into Thursday. After a dry start, it looks to turn unsettled for the middle of the week. For Monday and Tuesday...A southeast to northwest orientated mid level ridge over our area Monday will gradually shift eastward. This will continue to shift the center of high pressure farther offshore during Monday. A southeasterly wind will therefore develop and start to bring in an increase in the moisture from the south. Meanwhile, a closed low across the Gulf coast states to the Tennessee Valley is forecast to slowly lift northeastward through Tuesday. As this occurs, low-level warm air advection and deeper moisture advection will strengthen across the Mid-Atlantic. Most if not all of Monday looks to be dry given the ridge aloft overhead, although some increase in high clouds should develop. The forecast challenge is how quick the forcing for ascent starts to arrive into our area. Some guidance brings this into at least our southern zones by daybreak Tuesday, then this shifts northward doing Tuesday. As a result, showers are forecast to be on the increase Tuesday from the south and some thunder cannot be ruled out if enough instability develops. While showers are currently in the forecast, it is possible that a more steady rain could develop. Depending on the timing, the showers/rain may start to end from south to north later Tuesday night. While there is a closed low involved, some of the guidance may be to fast with the forward progression although it may tend to weaken some as it shifts northeastward. For Wednesday and Thursday...This time frame will be driven by the weakening trough across the Northeast and Mid-Atlantic regions. A surface low will accompany this with it tracking near or over our area late Wednesday into Thursday. It looks overall to be unsettled at times however given that at least some heating should occur and with the trough aloft weakening, high temperatures should be warming. The chance/extent and intensity of any thunderstorms will depend on the magnitude of any instability. && .AVIATION /02Z FRIDAY THROUGH TUESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight...VFR for the first half of the night, dropping down to MVFR and IFR quickly between 04-07z. Showers overspread the area overnight, with some embedded thunder possible, but not high enough confidence to include in the TAF (~20% chance of thunderstorms). Winds become east-northeast around 5-10 kt. Moderate confidence in extent of restrictions, low to moderate confidence in timing. Friday...IFR to start, lifting to MVFR by the afternoon. Periods of showers through the day, with visibility 3 to 5 miles expected at times. Some embedded thunder possible, but similar to tonight, only have a ~20% chance of thunderstorms and not high enough confidence to include in the TAFs this far out. Winds eventually become north-northwest around 5-10 kt. Low confidence. Outlook... Friday night...MVFR ceilings around to start, then improving to VFR as any showers end. Saturday...VFR. West-northwest winds 15-20 knots with gusts to around 25 knots, diminishing in the evening. Sunday and Monday...VFR. Tuesday...Sub-VFR conditions and showers possible. && .MARINE... No marine headlines expected through Friday. Winds out of the south-southeast around 10-20 kt, becoming west-northwest late Friday afternoon. Seas around 3 to 4 feet. Periods of rain could reduce visibility at times tonight and Friday. Outlook... Friday night...The conditions are anticipated to be below Small Craft Advisory criteria. Saturday...Small Craft Advisory conditions probable during the day due to increasing offshore winds, then improving conditions. Sunday through Tuesday...The conditions are anticipated to be below Small Craft Advisory criteria. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && SYNOPSIS...Gorse NEAR TERM...DeSilva/Hoeflich SHORT TERM...Gorse LONG TERM...Gorse AVIATION...DeSilva/Gorse/Hoeflich MARINE...DeSilva/Gorse/Hoeflich
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 3:11 AM EDT | Special Marine Warning | PHI | 64 min | |
| May 9, 5:39 AM EDT | Special Marine Warning | PHI | 55 min | |
| May 9, 6:20 AM EDT | Special Marine Warning | PHI | 15 min |
Nearby
Small Craft Advisories in New Jersey, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.